Couldn't find what you looking for?

TRY OUR SEARCH!

Hiya! I haven't used this forum before but I wondered if anyone could help me out? I'm a type 2 diabetic and I originally took just metformin, but it wasn't controlling my blood sugars so a few months ago my doc started me on a dual-therpy and added victoza in. At first it was okay and it is controlling my bloods better but now I’ve started to get diarrhoea on a regular basis and wondered if it could be the victoza that’s caused it? I never had diarrhoea like this when I was just on metformin and it’s really getting on my nerves. Anyone else got the same problem? Cheers! 

Loading...

Hey! Good question – and I’m sure other people will think the same thing. Firstly what you’ve described as having metformin first to try and control you diabetes is completely normal. If the metformin doesn’t keep your blood glucose under control then it’s normal to look for something else to assist. Victoza is still quite a new product and is now commonly prescribed in conjunction with metformin. It can be really good in terms of managing the condition but like any drug it can have side effects the most common of which are gastro-intestinal ones. The most common of the problems is diarrhoea and nausea (feeling sick), some people are sick and some people do get indigestion. Some people also find that they get headache and can feel dizzy. As with most medications side effects can just be your body getting used to a new medicine and should settle down within a matter of time, but sometimes side effects simply don’t go away. You might need to give it a bit of time for the side effects to go away, but if it’s a real issue which doesn’t settle down go see your nurse or doc and see if there’s anything they can do and maybe reassess your meds. Hope everything calms down for you.

Reply

Loading...